MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602; CT LUCIA 602, PRODUCT CODE: HQL, PRODUCT CODE: HQL

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602; CT LUCIA 602, PRODUCT CODE: HQL, PRODUCT CODE: HQL
Model Number 003500-0050-671
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Codes Retinal Detachment (2047); Visual Impairment (2138)
Date of Event 11/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that after the doctor implanted a ct lucia 602 using the yamane technique on pod5 the iol was experiencing a "rotisserie" tilt.The lens was removed, and a competitor lens was implanted.It was stated that the tech "manhandled" one of the haptics when loading the lens and it was a bit of a challenge to get it into the lumen of the tsk needle.No patient injury or clinically significant delay in procedure reported.The device is not being sent back.Thus, a proper device analysis could not be completed, nor the reported issues confirmed.The customers stated that there was no damage noted during preparation for use indicating a product quality issue did not contribute to the reported issues.Additionally, it was stated by the customers that they are using the yamane technique to implant the lenses.This technique induces a larger amount of force while trying to position the haptics in the scleral tunnel.Our lenses are intended to be implanted in the capsular bag.The lenes are being used off- label based on the information provided, the risk assessment for the lucia product and based on our experience and other complaints that have already been resolved we have determined that the following factors may have cause or contributed to the damaged haptic is but is not limited to: loading strategy; lens placement technique; accessory device support; poor handling during folding and inserting.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and met all criteria for release.
 
Event or Problem Description
It was reported that after the doctor implanted a ct lucia 602 using the yamane technique on pod5 the iol was experiencing a "rotisserie" tilt.The lens was removed, and a competitor lens was implanted.It was stated that the tech "manhandled" one of the haptics when loading the lens and it was a bit of a challenge to get it into the lumen of the tsk needle.No patient injury or clinically significant delay in procedure reported.
 
Additional Manufacturer Narrative
Description of changes: field b2: checked "disability or permanent damage".Field b4: added "date of this report" 04/15/2025.Field b5: additional information field d9: updated to "no" field g3: updated "date received by manufacturer" to "03/26/2025".Field g6: checked "30 days", updated to "follow-up, # 1." field h2: checked "additional information." field h6: added codes - "health effect - clinical code " code 2047, "health effect - impact code" code 4614, "type of investigation" codes 4115, and 4109, "investigation findings" code 4248, "investigation conclusions." code 18.Field h11: added description of changes.
 
Event or Problem Description
Back on (b)(6) 2022, it was reported that after the doctor implanted a ct lucia 602 using the yamane technique on pod5, the iol was experiencing a "rotisserie" tilt.The lens was removed, and a competitor lens was implanted.It was stated that the tech "manhandled" one of the haptics when loading the lens and it was a bit of a challenge to get it into the lumen of the tsk needle.No patient injury or clinically significant delay in procedure reported by the customer site.However, on (b)(6) 2025, the patient involved in the event contacted zeiss and reported complications including a detached retina, a permanently dilated pupil, and persistent visual distortion.

Brand Name
CT LUCIA 602
Common Device Name
CT LUCIA 602, PRODUCT CODE: HQL, PRODUCT CODE: HQL
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key16127892
Report Number3010126268-2023-00005
Device Sequence Number14256197
Product Code HQL
UDI-Device Identifier00843045100928
UDI-Public(01)00843045100928(17)260228
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P100016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number003500-0050-671
Device Catalogue Number003500-0050-671
Device Lot Number3S210318
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexUnknown